Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 61, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2011, 3:19 PM MDT for Converse County, Goshen County, Platte County, Wyoming. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2011, 3:19 PM MDT (21:19 UTC)
- Expired
- Jun 24, 2011, 4:15 PM MDT
- In force
- 56 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Converse County, WY, Goshen County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 149 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:45 PM MDT | HAIL 1.75 | 1 Se Guernsey, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:52 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
138 WUUS55 KCYS 242119 SVRCYS WYC009-015-031-242215- /O.NEW.KCYS.SV.W.0061.110624T2119Z-110624T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 319 PM MDT FRI JUN 24 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING... NORTHWESTERN GOSHEN COUNTY IN SOUTHEAST WYOMING... NORTHERN PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 415 PM MDT * AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF GLENDO...OR 21 MILES SOUTHEAST OF DOUGLAS...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLENDO AROUND 330 PM MDT. SIBLEY PEAK AROUND 335 PM MDT. GLENDO RESERVOIR MARINA AROUND 340 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE I-25 EXIT 111 AND HARTVILLE. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 99 AND 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. IF ON OR NEAR GLENDO RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4262 10445 4213 10464 4248 10541 4261 10531 TIME...MOT...LOC 2119Z 283DEG 29KT 4249 10518 WIND...HAIL 60MPH 1.00IN $$ RUBIN
4 follow-up statements
529
WWUS55 KCYS 242131
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
331 PM MDT FRI JUN 24 2011
WYC009-242140-
/O.CAN.KCYS.SV.W.0061.000000T0000Z-110624T2215Z/
CONVERSE WY-
331 PM MDT FRI JUN 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CONVERSE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
LAT...LON 4213 10464 4239 10523 4242 10527 4261 10521
4261 10446
TIME...MOT...LOC 2130Z 283DEG 29KT 4247 10506
$$
WYC015-031-242215-
/O.CON.KCYS.SV.W.0061.000000T0000Z-110624T2215Z/
GOSHEN WY-PLATTE WY-
331 PM MDT FRI JUN 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PLATTE AND NORTHWESTERN GOSHEN COUNTIES UNTIL 415 PM MDT...
AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SIBLEY PEAK...OR 25 MILES SOUTHEAST OF DOUGLAS...MOVING EAST AT 35
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SIBLEY PEAK AND GLENDO AROUND 335 PM MDT.
GLENDO RESERVOIR MARINA AROUND 340 PM MDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
HARTVILLE.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 99 AND
120.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
IF ON OR NEAR GLENDO RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 4213 10464 4239 10523 4242 10527 4261 10521
4261 10446
TIME...MOT...LOC 2130Z 283DEG 29KT 4247 10506
WIND...HAIL 60MPH 1.00IN
$$
RUBIN132
WWUS55 KCYS 242156
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
356 PM MDT FRI JUN 24 2011
WYC015-031-242215-
/O.CON.KCYS.SV.W.0061.000000T0000Z-110624T2215Z/
GOSHEN WY-PLATTE WY-
356 PM MDT FRI JUN 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PLATTE AND NORTHWESTERN GOSHEN COUNTIES UNTIL 415 PM MDT...
AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF GLENDO RESERVOIR MARINA...OR 25 MILES NORTH OF
WHEATLAND...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
PLATTE AND NORTHWESTERN GOSHEN COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS HARTVILLE.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 98 AND
115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
IF ON OR NEAR GLENDO RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 4213 10464 4239 10523 4236 10515 4261 10501
4261 10446
TIME...MOT...LOC 2155Z 283DEG 29KT 4240 10484
WIND...HAIL 60MPH 1.00IN
$$
RUBIN868
WWUS55 KCYS 242204
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
404 PM MDT FRI JUN 24 2011
WYC015-031-242215-
/O.CON.KCYS.SV.W.0061.000000T0000Z-110624T2215Z/
GOSHEN WY-PLATTE WY-
404 PM MDT FRI JUN 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PLATTE AND NORTHWESTERN GOSHEN COUNTIES UNTIL 415 PM MDT...
AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9
MILES NORTH OF GUERNSEY...OR 25 MILES NORTH OF WHEATLAND...MOVING
EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
PLATTE AND NORTHWESTERN GOSHEN COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS HARTVILLE.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 98 AND
110.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
IF ON OR NEAR GLENDO RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 4213 10464 4239 10523 4234 10512 4261 10496
4261 10446
TIME...MOT...LOC 2204Z 283DEG 29KT 4238 10476
WIND...HAIL 60MPH 1.50IN
$$
RUBIN932
WWUS55 KCYS 242215
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT FRI JUN 24 2011
WYC015-031-242224-
/O.EXP.KCYS.SV.W.0061.000000T0000Z-110624T2215Z/
GOSHEN WY-PLATTE WY-
415 PM MDT FRI JUN 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PLATTE AND
NORTHWESTERN GOSHEN COUNTIES IS BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GOSHEN...EXTREME SOUTHEASTERN NIOBRARA AND NORTHERN PLATTE COUNTIES UNTIL
515 PM MDT.
LAT...LON 4213 10464 4239 10523 4234 10512 4261 10496
4261 10446
TIME...MOT...LOC 2214Z 283DEG 29KT 4236 10465
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:21 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 24, 1:21 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 121 PM MDT FRI JUN 24 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY... FORECAST PROBLEM IN THE SHORT TERM IS THE THREAT OF SEVERE WEATHER. 18Z SURFACE ANALYSIS SHOWS 55 DEW POINTS LOCATED GENERALLY TO THE EAST OF THE WY/NE BORDER. A FRONTAL BOUNDARY IS PUSHING INTO NORTHERN AND WESTERN NEBRASKA. AREA RADARS HAVE BEEN SHOWING ISOLATED CONVECTIVE ACTIVITY THROUGHOUT THE MORNING. LATEST IMAGES FROM KCYS 88D SHOWING A DECENT STORM TO THE NORTH OF RAWLINS AND OTHER WEAKER STORMS JUST GETTING GOING WEST OF CHEYENNE. SEEMS LIKE ALL THE INGREDIENTS ARE COMING TOGETHER FOR AN OUTBREAK OF SEVERE WEATHER GENERALLY EAST OF INTERSTATE 25 EAST INTO THE PANHANDLE. LAPS DATA ALREADY SHOWING LIFTED INDEX'S OF MINUS 4 TO MINUS 6 IN THIS AREA WITH CAPES ABOVE NUMBERS OVER 2000. NAM SHOWING THAT BY 25/00Z CAPES WILL BE OVER 3000 AND LI'S -8 IN THE PANHANDLE. LOOKS LIKE THE STORMS WILL PERSIST TO AROUND MIDNIGHT IN THE PANHANDLE ENDING A LITTLE EARLIER IN SOUTHEAST WYOMING. ON SATURDAY MOST OF THE CWA WILL CONTINUE TO HAVE A CHANCE OF THUNDERSTORMS BUT THE THREAT OF SEVERE WEATHER WILL MAINLY BE IN THE SIOUX AND DAWES COUNTIES IN THE PANHANDLE. SUNDAY WILL SEE THE CHANCES OF STORMS DIMINISHING BUT THE NORTHERN PANHANDLE STILL COULD SEE SOME ISOLATED SEVERE WEATHER. TEMPERATURES THROUGH THE WEEKEND WILL SEE GENERALLY THE 70S AND 80S FOR HIGHS WITH LOWS IN THE 40S AND 50S. .LONG TERM...MONDAY THROUGH FRIDAY. NAM...GFS AND ECMWF QUITE SIMILAR SYNOPTICALLY AT 500 MB...THUS MODERATE TO HIGH CONFIDENCE IN THEIR RESPECTIVE SOLUTIONS. MONDAY...COOLER AND MORE STABLE AIRMASS PREVAILS IN THE WAKE OF A PASSING COLD FRONT...THUS THUNDERSTORM CHANCES LOOK QUITE MINIMAL. TUESDAY...WARM TEMPERATURES EXPECTED WITH 1000-500 MB THICKNESSES NEAR 5820 METERS. WITH LIMITED LOW AND MID LEVEL MOISTURE AVAILABILITY...AND 500 MB HEIGHTS NEAR 5880 METERS...THUNDERSTORM CHANCES APPEAR QUITE MINIMAL. WEDNESDAY...STILL LOOKS DRY FOR ALMOST ALL AREAS WITH 591 DEKAMETER 500 MB RIDGE AXIS OVERHEAD AND LIMITED LOW AND MID LEVEL MOISTURE. WITH WARM MID LEVEL TEMPERATURES ACTING AS A CAPPING INVERSION... ONLY ISOLATED AFTERNOON THUNDERSTORMS EXPECTED ACROSS OUR WESTERN COUNTIES DRIVEN BY DIFFERENTIAL HEATING OVER THE TERRAIN. THURSDAY...NEXT POTENT SHORTWAVE TROUGH ALOFT ROTATES NORTHEAST ACROSS WESTERN WYOMING AND IDAHO WITH A COLD FRONT ENTERING WESTERN WYOMING. EXPECT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ALONG AND EAST OF A SURFACE TROUGH ALONG INTERSTATE 25...ASSUMING WARM MID LEVEL TEMPERATURES AND CONVECTIVE INHIBITION IS ABLE TO BE OVERCOME...WHICH LOOKS LIKELY. FRIDAY...ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS OVER OUR SOUTHERN COUNTIES IN LOW LEVEL CONVERGENCE AXIS...THOUGH CONFIDENCE IN THE DAY 7 SOLUTION IS LOW IN THIS RELATIVELY PROGRESSIVE PATTERN FOR LATE JUNE. && .AVIATION...SCATTERED THUNDERSTORMS SHOULD BE EXPECTED FOR AERODROMES EAST OF INTERSTATE 25 THROUGH 25/06Z WITH LOCALIZED MVFR CONDITIONS WITH THESE STORMS. OVERNIGHT SOME PATCHY OF AREAS OF LOWER VISIBILITIES AND LOWER CEILINGS SHOULD BE EXPECTED IN THE NEBRASKA PANHANDLE. THE LOWER CONDITIONS WILL IMPROVE AFTER 25/15Z AND THEN EXPECT THUNDERSTORMS TO DEVELOP AGAIN DURING THE AFTERNOON HOURS. && .FIRE WEATHER...THUNDERSTORMS AND SHOWERS SHOULD BE EXPECTED ACROSS THE DISTRICT THROUGH SUNDAY. WITH THE FUEL STATUS REMAINING NOT FAVORABLE FOR RAPID FIRE GROWTH...FIRE WEATHER CONCERNS REMAIN LOW. && .HYDROLOGY...WARMER THAN NORMAL TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND. HIGHS WILL GENERALLY BE IN THE 80S ACROSS THE PLAINS WITH 60S AND 70S IN THE MOUNTAINS AND HIGH VALLEYS. THESE WARM TEMPERATURES WILL INCREASE THE RATE OF MOUNTAIN SNOW MELT. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH PRECIPITATION TOTALS OF UP TO ONE HALF INCH EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING. THE MOUNTAINS CAN EXPECT UP TO A TENTH OF AN INCH. FLOOD WARNINGS REMAIN IN EFFECT UNTIL FURTHER NOTICE FOR SARATOGA...SINCLAIR...ENCAMPMENT AND LARAMIE. LEVELS AT OR ABOVE BANKFULL WILL CONTINUE ON THE LITTLE LARAMIE RIVER. FOR AREAS EAST OF THE LARAMIE RANGE...RESERVOIR RELEASES WILL RESULT IN HIGH WATER LEVELS. IN ADDITION...THE NEBRASKA PANHANDLE MAY SEE STRONG STORMS BOTH FRIDAY AND SATURDAY AFTERNOON AND EVENING WHICH COULD PRODUCE LOCALLY AN INCH OR MORE OF RAINFALL. FLOOD WARNINGS REMAIN IN EFFECT FOR HENRY AND MITCHELL UNTIL FURTHER NOTICE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...GRIFFITH LONG TERM/HYDROLOGY...RUBIN
Hazardous weather outlook, Jun 24, 2:05 PM MDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 205 PM MDT FRI JUN 24 2011 WYZ104-105-109>116-251630- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 205 PM MDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTH CENTRAL WYOMING THROUGH THIS EVENING. THE ACTIVITY WILL MOVE TO THE EAST. SOME OF THE STORMS WILL BE STRONG...ESPECIALLY OVER ALBANY COUNTY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THAT COUNTY AND STORMS THERE WILL PRODUCE LARGE HAIL...STRONG WIND GUSTS AND HEAVY RAIN. OVER THE REST OF THE AREA...SMALL HAIL AND GUSTY WINDS WILL BE LIKELY WITH THE ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. MINOR TO MODERATE FLOODING ALONG THE LARAMIE AND THE UPPER NORTH PLATTE RIVERS WILL CONTINUE UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN ALBANY COUNTY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119- 251630- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 205 PM MDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL MOCE EAST FROM THE LARAMIE RANGE AND BE OVER THE ENTIRE CWA BY LATE THIS AFTERNOON. SOME OF THE STORMS WILL PRODUCE SEVERE WEATHER AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 PM. LARGE HAIL...STRONG WIND GUSTS AND HEAVY RAIN WILL BE LIKELY WITH THE STRONGER STORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH OF A LINE FROM DOUGLAS TO ALLIANCE. MINOR TO MODERATE FLOODING ALONG THE LOWER NORTH PLATTE RIVER WILL CONTINUE UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING EAST OF INTERSTATE 25 IN WYOMING AND ON INTO THE NEBRASKA PANHANDLE. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHEYENNE WITH REPORTS OF HAIL AND STRONG AND DAMAGING WINDS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Jun 24, 1:12 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 112 PM MDT FRI JUN 24 2011 WYZ103-105-106-110-114>117-242015- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-NORTH LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-SNOWY RANGE WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 112 PM MDT FRI JUN 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE...CENTRAL ALBANY AND EASTERN CARBON COUNTIES UNTIL 215 PM MDT... AT 110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF ENCAMPMENT...OR 47 MILES SOUTHEAST OF RAWLINS...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 268 AND 328. HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GRIFFITH
Local storm report, Jun 24, 2:42 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
242 PM MDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HEAVY RAIN GLENROCK 42.86N 105.86W
06/24/2011 M0.50 INCH CONVERSE WY TRAINED SPOTTER
MEASURED HALF AN INCH OF RAIN IN 15 TO 20 MINUTES.
&&
CLHSpecial weather statement, Jun 24, 2:47 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 247 PM MDT FRI JUN 24 2011 WYZ106>108-117-118-242145- CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 247 PM MDT FRI JUN 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN LARAMIE... EXTREME EASTERN ALBANY...SOUTHERN PLATTE AND CENTRAL GOSHEN COUNTIES UNTIL 345 PM MDT... AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CHUGWATER...OR 20 MILES SOUTH OF WHEATLAND...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... I-25 EXIT 54 AND CHUGWATER THROUGH 315 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 45 AND 75. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
Local storm report, Jun 24, 2:57 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 S DOUGLAS 42.74N 105.39W
06/24/2011 E0.25 INCH CONVERSE WY TRAINED SPOTTER
HEAVY RAIN AND PEA SIZE HAIL.
0250 PM HAIL 9 SSE LAPRELE RESERVOIR 42.59N 105.54W
06/24/2011 E1.00 INCH CONVERSE WY TRAINED SPOTTER
A FEW STONES UP TO ONE INCH IN DIAMETER.
&&
CLHLocal storm report, Jun 24, 3:15 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST 3 NE DOUGLAS 42.79N 105.35W
06/24/2011 E55 MPH CONVERSE WY TRAINED SPOTTER
ESTIMATED WIND GUSTS OF 45 TO 55 MPH. ALSO VERY HEAVY
RAIN.
&&
CLHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:58 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie, Platte | 38 min |
| Jun 23, 7:34 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 26 min |
| Jun 24, 1:32 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 43 min |
| Jun 24, 1:49 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 41 min |
| Jun 24, 1:53 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie, Platte | 52 min |
| Jun 24, 2:12 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 48 min |
| Jun 24, 2:28 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse | 47 min |
| Jun 24, 3:24 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 53 min |
| Jun 24, 3:46 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 59 min |
| Jun 24, 4:12 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara, Platte | 29 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.